MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND PKG., TOMCAT SHAVER BLADE, F - SERIES - 4.0MM; ARTHROSCOPE

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND PKG., TOMCAT SHAVER BLADE, F - SERIES - 4.0MM; ARTHROSCOPE
Model Number 375-545-000
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported the device broke during the procedure.The piece was retrieved.
 
Additional Manufacturer Narrative
Updates made to the following sections: b5, d2, d3, d4, d8, d9, d10, g1, g2, g4, g5, g7, h2, h3, h4, h6, h8, h10, h11.The device was returned to stryker sustainability solutions after the initial mdr was filed.Visual inspection revealed the inner shaft tip was completely detached from the shaft and returned with the device.A review of the dhr for the reported lot number supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are the user applied too much force to the device or the arthroscopic shaver may have come into contact with staples, clips, or another metal object, resulting in damage to the blade.The instructions for use (ifu) state: before beginning the procedure, verify compatibility of all instruments and accessories.Plug in and set up the generator according to the instructions in the manufacturers¿ manual.Select an arthroscopic shaver with size, blade, and function most appropriate for the procedure.Inspect the instrument for overall condition and physical integrity.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.Follow a suitable surgery protocol.Careful handling of the instrument is necessary to avoid damage or breakage as a result of excessive force.Do not apply excessive pressure or ¿side-load¿ the blade during use.Side-loading does not improve the performance of the instrument, can dull the blade, and/or produce metal particulates.Do not allow the arthroscopic shaver to come into contact with staples, clips or any metal object to avoid damage to the blade and possible patient injury.The tip of the bur or cutter must be irrigated periodically (general recommendation: once a minute) to cool the blade and prevent excised tissues from accumulating.Do not run the instrument without appropriate suction for the duration of the process.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the device broke off in the patient during the procedure.The piece was retrieved.There was no patient.Injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
PKG., TOMCAT SHAVER BLADE, F - SERIES - 4.0MM
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
MDR Report Key9484355
Report Number0002936485-2019-00572
Device Sequence Number11548840
Product Code HRX
UDI-Device Identifier37613327061797
UDI-Public37613327061797
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K012635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model Number375-545-000
Device Catalogue Number0375545000
Device Lot Number10551050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1